Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 49, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 3, 2009, 7:11 PM CDT for Desha County, Drew County, Lincoln County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2009, 7:11 PM CDT (00:11 UTC)
- Expired
- Jun 3, 2009, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Desha County, AR, Drew County, AR, Lincoln County, AR
The radar
The Little Rock radar (KLZK), 150 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 040011
FFWLZK
ARC041-043-079-040315-
/O.NEW.KLZK.FF.W.0049.090604T0011Z-090604T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
711 PM CDT WED JUN 3 2009
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN DESHA COUNTY IN SOUTHEAST ARKANSAS
DREW COUNTY IN SOUTHEAST ARKANSAS
SOUTHERN LINCOLN COUNTY IN SOUTHEAST ARKANSAS
* UNTIL 1015 PM CDT
* AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
AS MUCH AS THREE INCHES OF RAIN HAS FALLEN OVER PARTS OF THE
WARNED AREA IN THE PAST HOUR. WITH ADDITIONAL HEAVY RAIN EXPECTED
THIS EVENING...FLASH FLOODING IS LIKELY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONTICELLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3340 9196 3387 9195 3386 9131 3356 9144
3339 9144
$$
56What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 6:48 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 3, 6:48 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 648 PM CDT WED JUN 3 2009 .AVIATION... A COLD FRONT CONTINUES TO WORK THROUGH ARKANSAS THIS EVENING. HIGH PRESSURE WILL SLOWLY FILTER IN BEHIND THE FRONT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT MAINLY ALONG THE FRONT. MOST AREAS WILL HAVE MVFR CONDITIONS. IFR CONDITIONS ARE EXPECTED IN THE SOUTHEAST. CLOUDS WILL PERSIST THROUGH MID DAY THURSDAY BEFORE THEY DISSIPATE FROM THE NORTHWEST. && .PREV DISCUSSION... /ISSUED 322 PM CDT WED JUN 3 2009/ SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT COLD FRONT WAS DRAPED FROM POCAHONTAS TO CLINTON AND MENA LATE THIS AFTERNOON...AND WAS INTERACTING WITH AN MCV MOVING SLOWLY ALONG THE FRONT IN NORTH CENTRAL ARKANSAS. AHEAD OF THE MCV... THUNDERSTORMS WERE ERUPTING FROM MOUNTAIN VIEW TO CABOT AND PINE BLUFF AT 3 PM CDT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING THIS EVENING...MAINLY FROM CENTRAL INTO EASTERN ARKANSAS. SOME SEVERE WEATHER WILL BE POSSIBLE...ALONG WITH LOCALLY OVER AN INCH OF RAIN. THE FRONT WILL EXIT THE STATE TO THE SOUTH AND EAST ON THURSDAY...WITH COOLER AND DRIER AIR BEHIND THE FRONT. THERE MAY BE SOME LINGERING SHOWERS IN THE MORNING...BUT ALL PRECIPITATION SHOULD BE GONE BY AFTERNOON. COOL/DRY WEATHER WILL CONTINUE ON FRIDAY BEFORE A RIDGE OF HIGH PRESSURE BUILDS OVER THE REGION FROM THE PLAINS. UNDER THE RIDGE...TEMPERATURES WILL WARM UP ON SATURDAY. ANOTHER FRONT WILL APPROACH FROM THE NORTH BY SUNDAY. THE FRONT WILL HAVE SOME DIFFICULTY PENETRATING THROUGH THE RIDGE...AND THE PERIOD WILL END ON A WARM/DRY NOTE. LONG TERM...SUNDAY THROUGH WEDNESDAY LONG TERM BEGINS WITH SOUTHWEST FLOW OVER THE AREA...AND A SURFACE LOW PRESSURE SYSTEM OVER THE PLAINS. UPPER LEVEL ENERGY LOOKS TO MOVE OVER NORTHERN ARKANSAS ON SUNDAY THROUGH TUESDAY...BUT KEPT FORECAST DRY FOR NOW. WILL MONITOR FUTURE MODEL RUNS TO GET A BETTER FEEL FOR THIS SYSTEM. EARLY TUESDAY...ANOTHER LOW PRESSURE SYSTEM LOOKS TO DEVELOP OVER WESTERN TEXAS...PUSHING MORE ENERGY INTO ARKANSAS. ADDED SLIGHT CHANCES TO THE FORECAST TUESDAY AND WEDNESDAY TO ACCOUNT FOR THIS ENERGY. TEMPERATURES LOOK TO BE SLIGHTLY ABOVE NORMAL ON SUNDAY AND MONDAY...FALLING TO SLIGHTLY BELOW NORMAL LEVELS FOR THE REMAINDER OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 60 73 54 81 / 50 20 0 0 CAMDEN AR 62 75 58 86 / 50 30 0 0 HARRISON AR 55 73 51 83 / 30 10 0 0 HOT SPRINGS AR 61 75 56 84 / 50 10 0 0 LITTLE ROCK AR 62 73 57 83 / 60 20 0 0 MONTICELLO AR 64 75 59 82 / 50 40 0 0 MOUNT IDA AR 60 76 55 84 / 40 10 0 0 MOUNTAIN HOME AR 56 75 51 84 / 30 10 0 0 NEWPORT AR 62 72 56 80 / 50 30 0 0 PINE BLUFF AR 64 73 58 82 / 60 40 0 0 RUSSELLVILLE AR 59 76 55 86 / 40 10 0 0 SEARCY AR 61 72 56 82 / 50 30 0 0 STUTTGART AR 64 72 58 81 / 60 30 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...51
Hazardous weather outlook, Jun 3, 2:40 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 240 PM CDT WED JUN 3 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-040945- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 240 PM CDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WAS LOCATED ALONG A LINE FROM FORT SMITH TO SEARCY TO SOUTH OF JONESBORO. THE FRONT WILL CONTINUE TO MOVE SLOWLY TO THE SOUTH THIS AFTERNOON AND EVENING PRODUCING SHOWERS AND THUNDERSTORMS ACROSS THE STATE. CLEARING OCCURRED ACROSS MUCH OF THE SOUTHEAST HALF OF THE STATE THIS MORNING. DAYTIME HEATING WAS HELPING TRIGGER STORMS THIS AFTERNOON AND EVENING. SOME OF THE STORMS HAVE AND MAY CONTINUE TO BECOME SEVERE. DAMAGING WINDS AND PENNY SIZE HAIL OR LARGER ARE THE MAIN CONCERNS. THERE IS ALSO ABUNDANT MOISTURE IN PLACE...WHICH WILL MAKE DEVELOPING STORMS MORE EFFICIENT RAINMAKERS. GIVEN A SLOW STORM MOVEMENT...HEAVY DOWNPOURS MAY LINGER IN SOME AREAS...AND THIS COULD CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF RAIN WILL CONTINUE THURSDAY MORNING...BEFORE THE FRONT EXITS THE REGION TO THE SOUTH AND EAST. DRY AND COOLER WEATHER IS EXPECTED ON FRIDAY. A WARMUP WILL OCCUR THIS WEEKEND AS A RIDGE OF HIGH PRESSURE BUILDS OVER ARKANSAS. A COLD FRONT WILL TRY TO HEAD TOWARD THE AREA EARLY NEXT WEEK...BUT WILL ENCOUNTER THE RIDGE AND WILL SLOW DOWN. ONLY SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST MONDAY AND TUESDAY...MAINLY IN NORTHERN SECTIONS OF THE STATE NEAREST THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY IS NOT ANTICIPATED THIS AFTERNOON AND EVENING...WITH SEVERE STORMS REMAINING ISOLATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46/60
In the hours before
Local storm report, Jun 3, 6:02 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
602 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 2 W AUGUSTA 35.29N 91.40W
06/03/2009 WOODRUFF AR UTILITY COMPANY
A BOAT DOCK ON THE WHITE RIVER WAS BLOWN ONTO THE SHORE
IN THE TAYLOR BAY AREA. IN ADDITION...ONE POWER POLE AND
THREE TREES WERE BLOWN DOWN.
&&
28Local storm report, Jun 3, 6:22 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
622 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG 4 W DES ARC 34.98N 91.58W
06/03/2009 PRAIRIE AR EMERGENCY MNGR
POWER LINES WERE BLOWN DOWN.
0418 PM TSTM WND DMG CHILDERS 34.92N 91.57W
06/03/2009 PRAIRIE AR EMERGENCY MNGR
POWER LINES WERE BLOWN DOWN.
&&
28Local storm report, Jun 3, 6:26 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
626 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND DMG 4 S HARRELL 33.45N 92.40W
06/03/2009 CALHOUN AR LAW ENFORCEMENT
TREES WERE BLOWN DOWN.
&&
28Special weather statement, Jun 3, 6:26 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 626 PM CDT WED JUN 3 2009 ARZ044-045-056-032355- JEFFERSON-LONOKE-PULASKI- 626 PM CDT WED JUN 3 2009 ...SIGNIFICANT WEATHER ALERT FOR JEFFERSON...LONOKE AND PULASKI COUNTIES UNTIL 655 PM CDT... AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ENGLAND...MOVING EAST AT 10 MPH. SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. 56
Special weather statement, Jun 3, 6:28 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 628 PM CDT WED JUN 3 2009 ARZ055-056-040000- GRANT-JEFFERSON- 628 PM CDT WED JUN 3 2009 ...SIGNIFICANT WEATHER ALERT FOR GRANT AND JEFFERSON COUNTIES UNTIL 700 PM CDT... AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHERIDAN...MOVING EAST AT 15 MPH. SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. 56
Local storm report, Jun 3, 6:29 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
629 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL HAMPTON 33.54N 92.47W
06/03/2009 E0.75 INCH CALHOUN AR LAW ENFORCEMENT
&&
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:41 PM CDT | Flash Flood Warning | LZK | Cleburne | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.